Oklahoma, 2011

Drought in Oklahoma, October 1 to 31, 2011

October 1 to 31, 2011 · NWS OUN · 48 events in 48 counties and zones

While October was not a drought breaker, more rain fell during the month at several locations than had fallen over the previous few months combined. Widespread totals of 3 to 6 inches were common.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

While October was not a drought breaker, more rain fell during the month at several locations than had fallen over the previous few months combined. Widespread totals of 3 to 6 inches were common. Northwest Oklahoma did not receive as much rain, and D4 drought continued through the month. However, further east, a slight improvement to D3 occurred, generally along the I-35 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 9:55 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 30, 9:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT FRI SEP 30 2011

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PD.

&&

.PREV DISCUSSION... /ISSUED 901 PM CDT FRI SEP 30 2011/

.DISCUSSION...
HIGH PRESSURE WILL RESULT IN CLEAR SKIES...LIGHT WINDS...AND COOL
TEMPERATURES OVERNIGHT. AS USUAL IN THESE
CONDITIONS...TEMPERATURES WILL VARY RATHER DRAMATICALLY OVER SHORT
DISTANCES DUE TO TERRAIN AND OTHER FACTORS.

NO CHANGES TO THE EXISTING FORECAST ARE CURRENTLY PLANNED THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 600 PM CDT FRI SEP 30 2011/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PD.

PREV DISCUSSION... /ISSUED 209 PM CDT FRI SEP 30 2011/

DISCUSSION...
SFC HIGH WILL SETTLE OVER AREA TONIGHT. WINDS WILL SHIFT TO THE
SOUTH AND SOUTHEAST SATURDAY. UPPER RIDGE WILL GRADUALLY SHIFT OVER
THE PLAINS OVER THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL
BE WARM OVER THE WEEKEND INTO NEXT WEEK. SOUTHERLY WINDS WILL
CONTINUE OVER THE AREA BUT BECOME BREEZY... ESPECIALLY IN WESTERN
PORTIONS OF THE FA... NEXT WEEK. WITH THE WARM TEMPERATURES...
BREEZY AND DRY CONDITIONS... ELEVATED WILDFIRE POTENTIAL WILL BE A
CONCERN NEXT WEEK.

MODELS SHOW AN UPPER TROUGH APPROACHING THE AREA TOWARDS THE MIDDLE
OF NEXT WEEK THEN MOVING ACROSS THE PLAINS STATES. MOISTURE WILL
BEGIN TO BE PULLED NORTHWARD AHEAD OF THIS SYSTEM WHICH WILL LEAD TO
INCREASE HUMIDITIES THE LATER HALF OF NEXT WEEK. HOWEVER... WINDS
WILL ALSO BECOME STRONG WEDNESDAY AND THURSDAY WHICH WILL CONTINUE
TO BE CONCERN FOR FIRE WEATHER CONDITIONS. SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE WITH THIS SYSTEM LATE NEXT WEEK. A COLD FRONT WILL
MOVE ACROSS THE REGION AS THE UPPER STORM SYSTEM MOVES ACROSS THE
CENTRAL U.S. HOWEVER... THE TIMING OF THE FRONT AND... TIMING AND
PATH OF THE UPPER STORM SYSTEM CONTINUES TO BE A QUESTION AS MODELS
DIFFER FROM RUN TO RUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78  49  79  51 /   0   0   0   0
HOBART OK         77  47  81  51 /   0   0   0   0
WICHITA FALLS TX  82  51  83  54 /   0   0   0   0
GAGE OK           77  43  84  47 /   0   0   0   0
PONCA CITY OK     77  46  77  48 /   0   0   0   0
DURANT OK         83  52  82  52 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/02
Hazardous weather outlook, Sep 30, 10:56 AM CST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT FRI SEP 30 2011

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY STABLE AIRMASS ASSOCIATED WITH SURFACE HIGH PRESSURE WILL
PRODUCE UNFAVORABLE CONDITIONS FOR THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY INTO THURSDAY AS
MOISTURE SLOWLY RETURNS WITH SOUTHERLY FLOW AND AN UPPER LEVEL
TROUGH APPROACHES THE SOUTHERN PLAINS DURING THE LATER HALF OF NEXT
WEEK.

OTHER HAZARDOUS WEATHER...
WINDY CONDITIONS WILL DEVELOP ACROSS PARTS OF THE REGION BY SUNDAY
AS LOW PRESSURE DEVELOPS OVER THE HIGH PLAINS AND WINDS SHIFT TO THE
SOUTH TO SOUTHWEST. THE CONTINUED PRESENCE OF DRY AIR COMBINED WITH
INCREASED WINDS WILL SUPPORT HIGH TO VERY HIGH WILDFIRE POTENTIAL
SUNDAY THROUGH THURSDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

48 drought. Local standard time, as filed.

Drought, Harper

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Harper forecast zone
Reported by
Other Federal Agency
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Ellis

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Other Federal Agency
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Roger Mills

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Other Federal Agency
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Beckham

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Other Federal Agency
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Greer

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Greer forecast zone
Reported by
Other Federal Agency
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Harmon

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Other Federal Agency
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Woods

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
Other Federal Agency
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Woodward

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Other Federal Agency
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Dewey

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Other Federal Agency
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Custer

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Other Federal Agency
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Washita

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
Other Federal Agency
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Kiowa

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Other Federal Agency
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Jackson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Tillman

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Other Federal Agency
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Alfalfa

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Other Federal Agency
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Major

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Major forecast zone
Reported by
Other Federal Agency
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Blaine

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Other Federal Agency
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Caddo

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Other Federal Agency
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Comanche

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Other Federal Agency
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Cotton

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Jefferson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Grant

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Other Federal Agency
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Garfield

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Other Federal Agency
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Kingfisher

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Other Federal Agency
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Canadian

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Other Federal Agency
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Grady

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Grady forecast zone
Reported by
Other Federal Agency
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Stephens

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Other Federal Agency
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Noble

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Noble forecast zone
Reported by
Other Federal Agency
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Payne

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Payne forecast zone
Reported by
Other Federal Agency
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Logan

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Other Federal Agency
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Lincoln

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Oklahoma

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Other Federal Agency
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Cleveland

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Other Federal Agency
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Pottawatomie

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Other Federal Agency
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Seminole

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Other Federal Agency
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, McClain

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
McClain forecast zone
Reported by
Other Federal Agency
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Garvin

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Other Federal Agency
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Pontotoc

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Other Federal Agency
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Murray

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Murray forecast zone
Reported by
Other Federal Agency
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Carter

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Carter forecast zone
Reported by
Other Federal Agency
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Johnston

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Other Federal Agency
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Coal

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Coal forecast zone
Reported by
Other Federal Agency
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Atoka

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Other Federal Agency
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Marshall

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Bryan

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Other Federal Agency
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

D4 drought continued through the month.

Drought, Kay

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Kay forecast zone
Reported by
Other Federal Agency
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

D4 drought improved to D3 by 10/25.

Drought, Hughes

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Other Federal Agency
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

D4 drought improved to D3 by 10/25.

Drought, Love

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Love forecast zone
Reported by
Other Federal Agency
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

D4 drought improved to D3 by 10/25.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351870, 351871, 351872, 351873, 351874, 351875, 351876, 351877, 351878, 351879, 351880, 351881, 351882, 351883, 351884, 351885, 351886, 351887, 351888, 351889, 351890, 351891, 351892, 351893, 351894, 351895, 351896, 351897, 351898, 351899, 351900, 351901, 351902, 351903, 351904, 351905, 351906, 351907, 351908, 351909, and more.